Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 124, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 14, 2012, 9:11 PM PDT. It took effect at Aug 15, 2012, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2012, 9:11 PM PDT (04:11 UTC)
- In effect from
- Aug 15, 2012, 12:00 PM PDT
- Expired
- Aug 15, 2012, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
687 WHUS76 KMTR 150411 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 911 PM PDT TUE AUG 14 2012 PZZ530-151215- /O.EXP.KMTR.SC.Y.0123.000000T0000Z-120815T0400Z/ /O.NEW.KMTR.SC.Y.0124.120815T1900Z-120816T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 911 PM PDT TUE AUG 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY. * WINDS: WESTERLY WINDS BETWEEN 15 AND 25 KT ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
773 WHUS76 KMTR 150950 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 250 AM PDT WED AUG 15 2012 PZZ530-151800- /O.CON.KMTR.SC.Y.0124.120815T1900Z-120816T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 250 AM PDT WED AUG 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS BETWEEN 15 AND 25 KT ARE EXPECTED THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
644 WHUS76 KMTR 151527 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 827 AM PDT WED AUG 15 2012 PZZ530-152330- /O.CON.KMTR.SC.Y.0124.120815T1900Z-120816T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 827 AM PDT WED AUG 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS BETWEEN 15 AND 25 KT ARE EXPECTED THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
510 WHUS76 KMTR 152120 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 220 PM PDT WED AUG 15 2012 PZZ530-160400- /O.CON.KMTR.SC.Y.0124.000000T0000Z-120816T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 220 PM PDT WED AUG 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS WILL CONTINUE BETWEEN 15 AND 25 KNOTS THIS AFTERNOON AND AND EVENING. WINDS WILL DIMINISH LATE THIS EVENING...SEVERAL HOURS BEFORE MIDNIGHT. THE STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
503 WHUS76 KMTR 160423 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 923 PM PDT WED AUG 15 2012 PZZ530-161230- /O.EXP.KMTR.SC.Y.0124.000000T0000Z-120816T0400Z/ /O.NEW.KMTR.SC.Y.0125.120816T1900Z-120817T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 923 PM PDT WED AUG 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY. * WINDS: WESTERLY WINDS BETWEEN 15 AND 25 KT ARE EXPECTED THURSDAY AFTERNOON AND EVENING. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 14, 6:00 PM PDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 14, 6:00 PM PDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
600 PM PDT TUE AUG 14 2012
.DISCUSSION...AS OF 2:44 PM PDT TUESDAY...SATELLITE IMAGERY SHOWS
COASTAL STRATUS NESTLED RIGHT UP ALONG THE WEST COAST FROM POINT
CONCEPTION ALL THE WAY TO POINT ARENA...AND WITH A ROBUST ONSHORE
FLOW...2.7 MB FROM SFO TO SAC...STRATUS CAN BE SEEN SHOOTING
THROUGH THE GOLDEN GATE. LOW CLOUDS ALSO COVER THE AVENUES IN THE
CITY...AND ARE ALREADY STARTING TO ADVANCE INTO THE EXTREME
NORTHERN SALINAS VALLEY. SATELLITE IMAGERY ALSO SHOWS SOME MID OR
HIGH CLOUDS CURRENTLY MOVING OVER THE BAY AREA AND NORTH BAY
COUNTIES. IN ADDITION...DEW POINT TEMPERATURES ARE HIGHER IN MOST
PLACES THUS RELATIVE HUMIDITY VALUES ARE ALSO UP. TEMPERATURES ARE
OVERALL COOLER AT MOST LOCATIONS EXCEPT FOR AT MONTEREY AND SAN
FRANCISCO AIRPORTS...BOTH OF THOSE LOCATIONS ARE REPORTING 67
DEGREES WHICH IS WARMER THAN YESTERDAY AT THIS TIME. THE MARINE
LAYER DEPTH REMAINS ABOUT THE SAME AS THIS MORNING WITH 1200 FEET
AT THE FORT ORD PROFILER. EXPECT LOW CLOUDS TO SPREAD LOCALLY
INLAND AGAIN OVERNIGHT.
A MODEST COOLING TREND IS STILL INDICATED THROUGH THE FORECAST
PERIOD AS LOW PRESSURE SETS UP OFF THE WEST COAST. IN
ADDITION...AN INCREASE IN MID AND UPPER LEVEL MOISTURE BY THE
WEEKEND WILL MAKE POTENTIAL CONVECTION MORE PLAUSIBLE. HAVE UPPED
POPS INTO THE SLIGHT CHANCE CATEGORY BEGINNING FRIDAY AFTERNOON
AND CONTINUING INTO SATURDAY EVENING. THE BEST CHANCES WILL BE
OVER THE HIGHER TERRAIN.
&&
.AVIATION...AS OF 6:00 PM PDT TUESDAY...THE MARINE LAYER HAS DEEPENED
A FEW HUNDRED FEET OVER THE LAST 24 HOURS WHICH WILL ALLOW THE STRATUS
TO MOVE IN A BIT EARLIER THIS EVENING AS WELL AS PENETRATE FARTHER
INLAND OVERNIGHT. VFR CONDITIONS EXPECTED OVER MOST TERMINALS WITH
THE EXCEPTION OF KOAK AND THE MONTEREY BAY TERMINALS WHERE CIGS HAVE
ALREADY RETURNED. MODERATE AND LOCALLY GUSTY ONSHORE FLOW WILL
PERSIST THIS EVENING THEN GRADUALLY DIMINISH BECOMING LIGHT AND
VARIABLE OVERNIGHT. WINDS WILL STRENGTHEN ONCE AGAIN TUESDAY
AFTERNOON.
VICINITY OF KSFO...VFR CONDITION WILL PREVAIL THROUGH TONIGHT OVER
KSFO WITH BKN IFR CIGS EXPECTED OVER KOAK AFTER 11Z WEDNESDAY MORNING.
WITH CLEARING ANTICIPATED BY 17Z.
KSFO BRIDGE APPROACH...VFR CONDITIONS THROUGH FORECAST PERIOD.
MONTEREY BAY AREA TERMINALS...IFR CIGS EXPECTED TO LOWER TO LIFR
AFTER MIDNIGHT TONIGHT. STRATUS MAY BE LOCALLY DENSE AT TIMES.
LIGHT WEST WIND BECOMING LIGHT AND VARIABLE OVERNIGHT.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...SF BAY UNTIL 9 PM
&&
PUBLIC FORECAST: SIMS
AVIATION/MARINE: CWNearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.